Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 23, 2010, 10:55 AM CDT for 9 counties in Florida. It took effect at Sep 23, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 10:55 AM CDT (15:55 UTC)
- In effect from
- Sep 23, 2010, 12:00 PM CDT
- Expired
- Sep 23, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS82 KTAE 231555 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1155 AM EDT THU SEP 23 2010 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EDT /12 PM CDT/ UNTIL 7 PM EDT /6 PM CDT/ FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND THE WESTERN AND CENTRAL FLORIDA BIG BEND DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION INDICES ABOVE 75... FLZ007-009>011-013-016>018-026-027-232300- /O.NEW.KTAE.FW.W.0080.100923T1700Z-100923T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- INLAND JEFFERSON-LIBERTY-INLAND WAKULLA- 1155 AM EDT THU SEP 23 2010 /1055 AM CDT THU SEP 23 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT THIS AFTERNOON AND COMBINE WITH HIGH DISPERSION INDICES TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 23, 8:28 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 23, 8:28 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 928 AM EDT THU SEP 23 2010 .DISCUSSION...THE BIG 594-DM 500 MB RIDGE REMAINS CENTERED OFF THE SE U.S. COAST AND CONTINUES TO RIDGE WWD ACROSS THE GULF COAST STATES. THE SURFACE HIGH IS CENTERED OVER THE SRN APPALACHIANS AND IS ALSO RIDGING INTO THE AREA. THE 12Z KTAE SOUNDING SHOWS A PW IDENTICAL TO LAST EVENING AT 1.31 INCHES. THE SUBSIDENCE INVERSION HAS LOWERED WITH A DEEP LAYER OF SUBSTANTIALLY DRIER AIR BASED AT ABOUT 775 MB. REGIONAL RADARS INDICATED SHOWERS MOVING NWWD OVER THE N CENTRAL GULF. FURTHER E...ONE ISOLATED SHOWER JUST DROPPED A QUICK HALF INCH OF RAIN ON AAF. WE WILL EDGE THE SLIGHT CHANCE POPS FOR THE LATEST MORNING HOURS A BIT FURTHER NW ALONG THE PANHANDLE COAST. FOR THE AFTERNOON HOURS...THE INHERITED POP FORECAST LOOKS GOOD...AS DOES THE FORECAST OF SHOWERS (VS TS) CONSIDERING THE SHALLOW NATURE OF THE LOW LEVEL MOISTURE. && .MARINE...SUSTAINED WINDS HAVE SETTLED DOWN TO AROUND 15 KT OVER THE WATERS...SO WE WILL PULL THE EXERCISE CAUTION HEADLINE WITH THE LATE MORNING PACKAGE. MODERATE EASTERLY WINDS AND SEAS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AS HIGH PRESSURE NORTHEAST OF THE MARINE AREA REMAINS IN CONTROL. HIGHEST WINDS WILL OCCUR DURING THE OVERNIGHT HOURS THROUGH MID MORNING EACH DAY THROUGH THE REMAINDER OF THE WEEK. WINDS AND SEAS WILL THEN VEER TO THE SOUTHEAST SUNDAY THROUGH MONDAY. IN ADDITION...EXPECT OVERNIGHT SHOWER ACTIVITY TO INCREASE OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...THROUGH 18Z FRI. VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE PERIOD. ISOLATED SHOWERS ARE POSSIBLE LATER THIS AFTERNOON...PRIMARILY IN VCNTY OF VLD...BUT PROBABILITY TOO LOW TO MENTION IN THE TAF AT THIS TIME. && .FIRE WEATHER...THE RELATIVE HUMIDITY IS FORECAST TO REMAIN ABOVE CRITICAL LEVELS TODAY. HOWEVER...WE ARE A BIT CONCERNED THAT WE COULD SEE ANOTHER LOCALIZED RED FLAG EVENT OVER FAR INLAND PORTIONS OF THE FLORIDA PANHANDLE...ESPECIALLY JACKSON COUNTY. WILL BE MONITORING OBS CLOSELY THIS MORNING AND MAY ISSUE A SHORT-FUSED WARNING IN THE EARLY AFTERNOON IF CONDITIONS WARRANT. && .HYDROLOGY...PLEASE REFER TO THE LATEST (SEP 20) DROUGHT INFORMATION STATEMENT ISSUED BY THIS OFFICE ON THE DEVELOPING DROUGHT ACROSS WRN PORTIONS OF THE FORECAST AREA. THIS PRODUCT IS FOUND UNDER AWIPS PIL MIADGTTAE AND THE WMO HEADER IS AXUS72 KTAE. && .PREV DISCUSSION... 349 AM EDT THU SEP 23 2010 SHORT TERM (TODAY-SATURDAY)... THE DEEP LAYER RIDGE WILL REMAIN IN CONTROL THROUGH FRIDAY WITH LIGHT TO MODERATE EASTERLY FLOW CONTINUING OVER THE FORECAST AREA. A BLEND OF THE NUMERICAL GUIDANCE CONTINUES TO INDICATE ABOVE AVERAGE TEMPERATURES EACH DAY OF THE PERIOD WITH HIGHS CLIMBING INTO THE LOWER 90S AND LOWS ONLY DIPPING DOWN INTO THE UPPER 60S TO LOWER 70S EACH NIGHT. THE HIGHEST (30%) RAINFALL PROBABILITIES WILL REMAIN OVER THE BIG BEND THIS AFTERNOON AND AGAIN ON FRIDAY AFTERNOON DUE TO THE COMBINATION OF A SLIGHTLY HIGHER MOISTURE SOURCE AND THE EAST COAST SEA BREEZE. THE LOCALLY RUN WRF SEEMS TO BE PICKING UP ON THIS AND SHOWS A FEW SHOWERS DEVELOPING AND PUSHING WEST INTO OUR BIG BEND COUNTIES THROUGH THE MID AFTERNOON PERIOD TODAY. THE VERTICAL EXTENT OF MOISTURE REMAINS LIMITED AND WITH VERY LITTLE IF ANY FORCING AROUND WE WILL KEEP ONLY SHOWER WORDING IN THIS FORECAST THROUGH FRIDAY. ON SATURDAY...THE UPPER RIDGE THAT HAS BEEN IN PLACE FOR SOME PERIOD OF TIME NOW WILL BEGIN TO WEAKEN AND BREAK DOWN AS A STRONG SHORTWAVE TROUGH AND ITS ATTENDANT SURFACE COLD FRONT DIGS SOUTHEAST ACROSS THE PLAINS AND APPROACHES THE REGION/LOCAL AREA FROM THE NORTHWEST. IN ADDITION...THE MODELS REMAIN PERSISTENT AND SHOW A WEAK WAVE WITHIN THE EASTERLY FLOW APPROACHING FROM THE SOUTHEAST FRIDAY NIGHT INTO SATURDAY...WHICH WILL PROVIDE ADDITIONAL MOISTURE COME SATURDAY AFTERNOON OVER PORTIONS OF SOUTH-CENTRAL GA AND THE FL BIG BEND. THE COMBINATION OF THIS FEATURE AND PREVIOUSLY MENTIONED FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST WILL LEAD TO MUCH BETTER RAINFALL PROBABILITIES THROUGH THE DAY SATURDAY COMPARED TO THE FIRST HALF OF THE PERIOD. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY) ALL THE 00 UTC GLOBAL GUIDANCE FORECAST A LARGE CUTOFF 500 MB LOW TO DEVELOP OVER MUCH OF THE EASTERN U.S. LATE THIS WEEKEND THROUGH EARLY NEXT WEEK. THE DIFFERENCE IS IN THE DETAILS. THE GFS AND ITS ENSEMBLE MEAN FORECAST THIS LOW FARTHER SOUTH (OVER THE GULF COAST STATES) AND TAKE THIS LOW SLOWLY WESTWARD THROUGH THURSDAY. THE ECMWF AND GEM HAVE THE LOW CENTERED FARTHER NORTH...AND NOT QUITE AS CUT OFF FROM THE MAIN WESTERLIES (NO RETROGRADING). THUS THE GFS/ENSEMBLE MEAN KEEP OUR AREA IN THE WARM SECTOR LONGER...AHEAD OF A COMPLEX FRONTAL SYSTEM. THE ECMWF/GEM BRING A COLD FRONT THROUGH OUR REGION BY MID WEEK. THE GFS/ENSEMBLE MEAN ALSO FORECAST A LARGE TROPICAL CYCLONE (YET TO DEVELOP) TO MOVE INTO NORTH FL BY MID TO LATE NEXT WEEK...WHICH WOULD RESULT IN A WET AND WINDY WEATHER EVENT FOR US. WHILE THE ECMWF/GEM ALSO DEVELOP A LARGE TROPICAL CYCLONE IN THE WESTERN CARIBBEAN EARLY NEXT WEEK...THEIR SOLUTION (WITH THE 500 MB TROUGH AND SURFACE FRONTAL SYSTEM FARTHER EAST) SHEARS THE CYCLONE OUT SOUTH AND EAST OF OUR FORECAST AREA. WITH THIS MID LATITUDE WEATHER SO FAR SOUTH (INCLUDING A BAROCLINIC ZONE...VERTICAL WIND SHEAR...AND VERY DRY AIR ALOFT)...IT SEEMS UNLIKELY THAT THE GFS SOLUTION OF AN INCREASINGLY-TROPICAL CYCLONE WILL VERIFY (AS THE GFS FORECAST CYCLONE PHASE DIAGRAM FROM FSU INDICATES). WE WOULD EXPECT THE SYSTEM TO BECOME LESS WARM CORE AND SYMMETRICAL AS IT MOVES NORTHWARD. THE GFS ENSEMBLE MEMBER SPREAD IS ABOUT AS LARGE AS IT GETS...INDICATING A LOT OF UNCERTAINTY WITH THIS FORECAST. WE OPTED TO GO WITH THE 12 UTC WEDNESDAY ECMWF/GEM SOLUTION...BRINGING THE COLD FRONT SLOWLY THROUGH OUR REGION BY EARLY TO MID WEEK...BUT KEEPING A NORTH-SOUTH ORIENTED MOISTURE BAND OVER OUR EASTERNMOST ZONES (WHERE THERE WILL REMAIN A SLIGHT CHANCE OF RAIN). WE EXPECT MORE CHANGES WILL HAVE TO BE MADE TO THIS FORECAST WITH EACH MODEL CYCLE...AS SMALL CHANGES IN TIMING AND POSITIONING OF THIS FRONT WILL LIKELY HAVE LARGE IMPACTS ON OUR VARIOUS FORECAST PARAMETERS. IN FACT...EVEN THOUGH THE 00 UTC ECMWF WAS SIMILAR TO ITS PREVIOUS RUN (WHICH WE USED FOR THIS FORECAST PACKAGE)...THERE ARE ALREADY SIGNIFICANT DIFFERENCES IN OUR WIND/DEWPOINT/POP FORECAST. THIS IS AN UNUSUALLY LOW CONFIDENCE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 93 71 93 70 91 / 10 10 20 20 30 PANAMA CITY 88 75 88 76 88 / 10 10 20 20 30 DOTHAN 92 68 92 69 92 / 0 0 10 10 40 ALBANY 92 67 93 69 92 / 10 0 10 10 30 VALDOSTA 92 68 92 69 90 / 20 10 30 20 40 CROSS CITY 91 70 91 71 89 / 30 20 50 30 50 APALACHICOLA 87 77 87 77 86 / 20 20 20 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GODSEY PREVIOUS DISCUSSIONS...GIBBS/FOURNIER REST OF DISCUSSION...WOOL
Hazardous weather outlook, Sep 23, 3:32 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 AM EDT THU SEP 23 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-241000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 432 AM EDT THU SEP 23 2010 /332 AM CDT THU SEP 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ..THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST FACING BEACHES... MARINERS ARE ENCOURAGED TO EXERCISE CAUTION OVER THE COASTAL WATERS DUE TO MODERATE WINDS AND SEAS EARLY THIS MORNING AND AGAIN LATER THIS EVENING THROUGH THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED...MAINLY AFTERNOON AND EARLY EVENING SHOWERS WILL REMAIN POSSIBLE THROUGH THE PERIOD. SLIGHTLY HIGHER RAIN CHANCES WILL BE EXPECTED OVER THE WEEKEND AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST AND A WEAK TROUGH APPROACHES FROM THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.